Home > Journals > Minerva Medica > Past Issues > Minerva Medica 2008 April;99(2) > Minerva Medica 2008 April;99(2):219-22

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA MEDICA

A Journal on Internal Medicine


Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,236


eTOC

 

CASE REPORTS  


Minerva Medica 2008 April;99(2):219-22

language: English

Acute diarrhea during azathioprine treatment of type I autoimmune hepatitis

Fracchia M., Galatola G., Pera A., Foti M., Tabone M.

Department of Gastroenterology Umberto I Hospital, Turin, Italy


PDF  


Sporadic descriptions of acute onset of watery diarrhea within a few hours to a few weeks azathioprine administration beginning have been reported, particularly in inflammatory bowel disease patients. This article reports the case of a woman treated with azathioprine because of type I autoimmune hepatitis, who developed acute watery diarrheaafter more than two months of therapy. In two occasions the patient reassumed the drug and in a few hours diarrhearecurred. Subsequent 6-mercaptopurine treatment was well tolerated, suggesting that the previous side-effect could be due to the nitroimidazole moiety of azathioprine.

top of page

Publication History

Cite this article as

Corresponding author e-mail